Posted By Lisa Ginther on June 03, 1999 at 12:27:22
I am 29 years old and have been dealing with UTI's ever since I became sexually active 10 years ago. It seems to be worse with some partners than others for no explainable reason. Unfortuanately my husband is one of those men. I get an infection after every encounter of intercourse with him. I have taken Bactrim and Macrobid long term as prevention. I am now resistant to both of these and now am taking Cinobac.
I am desperate for any new treatments of this problem. I found an article a few years ago about a vaccine being tested for women with chronic UTI's caused by e-coli. If there has been any further progress with this study I would love to know. The research was being done by Solomon Langermann of MedImmune Inc. of Gaithersburg, Md.
I too am concerned about the long term effects of all of these antibiotics on my body. I have experienced several gastro-intestinal symptoms which I'm sure are a direct result of the medications. I do know that taking acidophilus suppliments seems to help with the g.i. symptoms somewhat. In addition, please tell me what concerns I should have once I decide to conceive a child. I do not want these drugs effecting my baby in the future. Please help.
Posted By Tony P. on June 17, 1999 at 02:30:20
I am wondering if, instead of trying to use a antibiotics to 'kill' the bacteria, how about finding a drug/supplement that would help build up your body's own natural immune system?
I myself continuing to get UTIs about once a year, albeit I am a male. Symptoms include: green puss coming from penis and burning during ejaculation and urination. It started after once having VD. Ever since then, I continue to get infections once a year. Every urine sample comes up negative. The doctor says it's caused simply by e-coli bateria (no other bateria, VD is found).
This answer is a bit confusing. Why would my body react to something it normally shouldn't? My guess, again, is that my overall body's immune system is weak. Most likely caused by 4 months of antibiotic treatment. (I took two weeks of antibiotic, symptoms cleared up but came back one week later; took two weeks of a differenct antibiotic, symptoms cleared up but came back one week later; etc.) This all took place in Japan.
So, I am currently awaiting my shippment of "immune system" boosting supplements. I am hoping for the best, and I'm also considering using acupuncture to boost my immune system.
As with most in this forum, I am very concerned about the long-term effects of taking antiboitics. It's most likely the cause of my problem (chronic UTI) from a short-term solution (initial antibiotic treatment).
I'll keep you posted.
Posted By Christine on July 15, 1999 at 18:01:24
I know and understand what everyone is going through with kidney infections. I am a sufferer from chronic kidney infections, and kidney stones for 5 years now. But it doesn't happen after I have sexual intercourse. Instead this problem was caused by a surgery I had to remove endometeroisis. My right ureter was catuerized and they had to re-implant the ureter back into the bladder... Now causing Vesico-ureteral Reflux. (Urine backs up into kidney causing pyelophritis)
I've been on so many kinds of antibotics. And now I am resistant or allergic to them. As I type this right now, I currently have an IV in as I now need to take IV anitobotics just to get rid of the infection. The problem?? This antibotic (Gentamicin) isn't working either. Now what happens??? I have no idea ..
To have a kidney infection is fustrating enough, without the problem of getting the right antibotic to work for you. I took one antibotic (Macrodantin) for 3 years CONTINOUSLY and I *still* got the infections.
The effects of taking antibotics for a long period of time, I feel is damaging to the body. But having the infection is also damaging. After a period of time, the function of our kidneys will deteriorate, as mine already has.